Alert archive / Massachusetts / Special Weather Statements in 2016

Special Weather Statement, NWS Boston/Norton, MA

July 23, 2016Norfolk County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 23, 2016, 6:01 PM EDT for Norfolk County, Massachusetts. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 6:01 PM EDT (22:01 UTC)
Expired
Jul 23, 2016, 6:45 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA

County Norfolk County, MA

The radar

The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 10.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

032 
WWUS81 KBOX 232201
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
601 PM EDT SAT JUL 23 2016
 
MAZ013>016-232245-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
WESTERN NORFOLK MA-
601 PM EDT SAT JUL 23 2016

...STRONG THUNDERSTORM IN NORTHEASTERN NORFOLK...SOUTHWESTERN SUFFOLK
AND EAST CENTRAL MIDDLESEX COUNTIES...

AT 601 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEEDHAM...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...QUINCY...NEWTON...WALTHAM...BROOKLINE...WEYMOUTH...
BRAINTREE...RANDOLPH...NEEDHAM...NORWOOD...WELLESLEY...MILTON...
STOUGHTON...DEDHAM...HINGHAM...CANTON...WESTWOOD...WESTON...
HOLBROOK AND DOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4229 7102 4227 7099 4227 7095 4226 7096
      4225 7096 4226 7092 4225 7093 4222 7091
      4216 7093 4212 7102 4227 7131 4231 7132
      4234 7126 4238 7127 4238 7126
TIME...MOT...LOC 2201Z 308DEG 13KT 4231 7122 

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:42 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 23, 2:42 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
242 PM EDT SAT JUL 23 2016

.SYNOPSIS...
Hot conditions continue this afternoon/early evening with the risk of
some strong to severe thunderstorms particularly in northern
and eastern MA. Otherwise, excessive heat and humidity is expected
at times through the middle of next week, at least away from
the immediate coast. Another risk for scattered showers
and thunderstorms is possible late next week with a cold front
dropping south.

&&

.NEAR TERM /THROUGH TONIGHT/...
2 PM update...
Scattered showers and t-storms developing to the north and west of
SNE this afternoon where deeper moisture and higher KI values are
present. MLCAPES generally around 500 J/kg, limited by lower
dewpoints which have dropped into the 50s. 0-6km shear around 40
kt, but lower shear values present to the north.

Mid level cold pool near the Canadian border will drop south
across SNE later this afternoon with increasing mid level lapse
rates. Expect sct showers/t-storms to move into SNE as shortwave
approaches with increasing synoptic forcing. MLCAPES expected to
peak around 500-1000 J/kg and not likely much higher due to lower
dewpoints while deep layer shear will decrease from the north mid
to late afternoon. This will limit organization and areal coverage
of convection but there are still some concerns. Specifically the
very dry air in the low levels with pronounced inverted V profile
supports strong gusty winds with any storms. Downdraft CAPES up to
1200 J/kg which is impressive. Seabreeze boundary moving into
eastern MA could become a focus later on.

Previous discussion...
Another hot day today with highs reaching the low to mid 90s
across eastern MA/CT/RI although a bit cooler along immediate
south coast where sw winds expected. Some of the hi-res guidance
also hinting at a weak seabreeze across the immediate coast in
eastern MA. Dewpoints to mix out this afternoon and likely drop
into the upper 50s to lower 60s away from the immediate south
coast.

Main concern for this afternoon is the potential for another
round of strong to possibly severe t-storms as rather potent
shortwave moves into New Eng later today. Very good mid level
cooling with this shortwave as 500 mb temps drop to -12 to -14C
by evening which is impressive with temps into the 90s. Mid level
lapse rates expected to increase to around 6.5 C/km associated
with the cooling temps aloft which will allow MLCAPES to increase
to around 1000 J/kg. The instability will be tempered by the
decreasing dewpoints this afternoon so do not expect MLCAPES to
get much higher. Hi-res guidance suggesting showers and t-storms
will develop in northern New Eng and spill south into the region
after 3 pm with focus across northern and eastern MA where core
of cold pool moves.

Currently, 0-6km shear is around 40 kt which is more than enough
to support organized severe convection. However, guidance is
indicating deep layer shear decreasing from the north mid to late
afternoon and may drop below 30 kt which would limit organization
of storms. However, very large T/Td spread and inverted V sounding
profile support gusty winds and cant rule out isolated wind damage
with the stronger storms. Hail is also a concern with cooling
temps aloft.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
Thunderstorms/showers should end earlier than Friday night thanks
to faster movement of the forcing shortwave. Drier air will lead
to some drying during the overnight but leftover convective debris
cloudiness will likely keep temps from dropping too far. Expect
mins mainly in the 60s. A few spots of fog possible, especially
where late day rainfall is observed.

&&

.SHORT TERM / SUNDAY THROUGH 6 AM SUNDAY/...
Thunderstorms/showers should end earlier than Friday night thanks
to faster movement of the forcing shortwave. Drier air will lead
to some drying during the overnight but leftover convective debris
cloudiness will likely keep temps from dropping too far. Expect
mins mainly in the 60s. A few spots of fog possible, especially
where late day rainfall is observed.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
Highlights...

* Excessive heat at times through mid week at least away from the
  immediate coast and especially Monday

* Mon/Mon night is the highest risk for scattered showers/t-storms
  with the threat for some severe weather and even very localized
  urban type flooding

* Cold front may bring another risk for scattered
  showers/thunderstorms sometime late next week but timing uncertain

Details...

Upper level ridge over the southern half of the country will
generate a westerly flow of air aloft and anomalously hot
temperatures, especially for the first half of the week.  GFS
Ensembles indicate 925T between 1 and 2 standard deviations above
normal for most of next week.  So confidence is fairly high in above
to at times much above normal temperatures.  ECMWF ensembles are
pretty much in agreement as well.

Monday...

Currently, Monday looks like it may be the worst in terms of heat
and humidity.  850T near +20C should allow high temps to rise into
the mid to upper 90s away from any coastal sea breezes.
Surface temps may even reach 100 in a few locales if clouds do not
get in the way. In addition, low level moisture may pool ahead of a
pre frontal trough/cold.  This may push heat index value to 100+ and
decent shot will need heat advisories for portions of the region.

The heat/humidity combined with frontal boundary/pre-frontal trough
in the vicinity may lead to scattered showers and thunderstorms
developing during Monday afternoon and night.  Pretty good shot at
MLCapes reaching or exceeding 1500 J/KG.  0 to 6 KM shear initially
not impressive, but increase to between 25 and 35 knots during the
late afternoon and especially the evening with approaching
shortwave. A lot will depend on timing, but there certainly is the
risk for scattered severe thunderstorms.  If they are develop the
primary risk would be strong to damaging straight line wind gusts.
While activity may be hit and miss, will have to watch if any low
level boundary washes out or becomes stationary.  If this happens,
there may be a very localized urban type flood threat as well with
PWATS over 2 inches.  Lots of uncertainty at this point, but in
addition to the excessive heat/humidity potential is there for
some severe weather and perhaps even a very localized flood risk
later Monday into Monday night.

Tuesday and Wednesday...

Assuming cold front clears the region by early Tuesday morning, dry
weather should prevail Tue into Wed but certainly not a guarantee
this far out.  High temps should still be mainly in the 90s Tue and
Wed away from at least the immediate coast.  Should be somewhat less
humid Tue, but some more humidity may return Wed.  Either way it
will likely be hot away from any onshore flow.

Thursday through Saturday...

Above normal temps will continue over this time, but
probably not quite as hot as early in the week.  A frontal boundary
may drop down and bring the risk for a round of two of
showers/t-storms by late in the week but timing highly uncertain
and by no means a washout.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday night/...

Through 00z...Mainly VFR, but widely sct showers/t-storms
developing will result in briefly lower conditions, mainly north
of a KBAF-KTAN line. Some strong winds possible in some of these
storms. Otherwise, mainly NW winds 10-20 kt with a few higher
gusts CT valley and higher terrain.

Tonight...High confidence. Mainly VFR. Patchy late night fog
possible in the normally fog prone locations.

Sunday and Sunday night...High confidence. VFR.

KBOS TAF...Moderate confidence. A brief t-storm is possible 4-7
pm. Some of those storms could produce strong wind gusts.
Seabreeze just east of BOS may briefly move onshore shifting
winds.

KBDL TAF...High confidence.

Outlook /Sunday through Thursday/...

Monday...Moderate confidence.  Mainly VFR outside of lower
conditions in scattered showers/thunderstorms mainly Monday
afternoon and evening.

Tuesday and Wednesday...Moderate to high confidence.  Mainly VFR
other than a few hours of early morning patchy fog in the typically
prone locations.

Thursday...Moderate confidence. Mainly VFR outside the risk for
scattered showers and thunderstorms.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...High confidence.

Seas will continue to dissipate through the morning as winds
outside of thunderstorms have already dropped to or below 20 kt.
Seas will also gradually dissipate this morning allowing the
remaining small craft advisories to be dropped.

Otherwise, another round of showers and thunderstorms are possible
over the waters this afternoon and evening which could contain
localized strong wind gusts.

Outlook /Sunday through Thursday/...Moderate to high confidence.
Winds and seas should generally remain below small craft advisory
thresholds over this time.  A period of southwest wind gusts of 20
to perhaps up to 25 knots are possible near the south coast for a
few hours Monday afternoon.  Otherwise...main concern is the risk
for scattered thunderstorms mainly late Monday into Monday night and
perhaps again on Thursday.

&&

.EQUIPMENT...
KBOX RADAR IS BACK IN SERVICE AFTER GOING DOWN FOR
MAINTENANCE EARLIER THIS MORNING. HOWEVER...IT IS OPERATING IN A
DEGRADED STATE. RADAR RETURNS ARE RUNNING ABOUT 10 DBZ ABOVE WHAT
THEY ARE. FOR EXAMPLE...RADAR RETURNS SHOWING 70 DBZ ARE ACTUALLY
ABOUT 60DBZ. KEEP THIS IN MIND WHEN EVALUATING ANY STORMS. WE
APOLOGIZE FOR THE INCONVENIENCE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/Frank
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Frank
AVIATION...KJC/Frank
MARINE...KJC/Frank
EQUIPMENT...
Hazardous weather outlook, Jul 23, 2:22 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
222 PM EDT SAT JUL 23 2016

CTZ002>004-MAZ002>017-026-RIZ001-002-241830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-
222 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS...PARTICULARLY ACROSS NORTHERN AND EASTERN
MASSACHUSETTS...DURING MID AFTERNOON TO EARLY EVENING. MAIN
THREATS INCLUDE LOCALLY DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...

HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
AFTERNOON. THE POTENTIAL IS THERE FOR HEAT INDEX VALUES TO REACH
OR EXCEED 100 DEGREES.

IN ADDITION...THERE IS ALSO A POTENTIAL FOR SOME SEVERE
THUNDERSTORMS MONDAY AFTERNOON AND NIGHT. IF THESE STORMS DEVELOP
THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WIND GUSTS. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN A VERY LOCALIZED
URBAN FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-241830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
222 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS MAY AFFECT THE MASSACHUSETTS
COASTAL WATERS DURING MID AFTERNOON TO EARLY THIS EVENING WITH
STRONG WIND GUSTS. COASTAL WATERS THAT MAY BE IMPACTED BY STRONG
TO SEVERE THUNDERSTORMS THIS AFTERNOON OR EVENING INCLUDE...
IPSWICH BAY...MASSACHUSETTS BAY...BOSTON HARBOR...STELLWAGEN
BANK AND CAPE COD BAY. A LOWER RISK FOR STRONG THUNDERSTORMS
EXISTS FOR THE REMAINING COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS MAY AFFECT THE COASTAL WATERS
LATE MONDAY INTO MONDAY NIGHT. THE MAIN THREAT WILL BE STRONG WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ018>024-RIZ003>008-241830-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
222 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS LOWER POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATER
THIS AFTERNOON AND EVENING. SHOULD STRONG THUNDERSTORMS
DEVELOP...THE MAIN THREATS WOULD BE STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...

HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
AFTERNOON. THE POTENTIAL IS THERE FOR HEAT INDEX VALUES TO REACH
OR EXCEED 100 DEGREES.

IN ADDITION...THERE IS ALSO A POTENTIAL FOR SOME SEVERE
THUNDERSTORMS MONDAY AFTERNOON AND NIGHT. IF THESE STORMS DEVELOP
THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WIND GUSTS. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN A VERY LOCALIZED
URBAN FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 23, 5:36 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT SAT JUL 23 2016

MAZ005-007-014-015-232215-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
CENTRAL MIDDLESEX COUNTY MA-
536 PM EDT SAT JUL 23 2016

...STRONG THUNDERSTORM IN SOUTH CENTRAL ESSEX...NORTHERN SUFFOLK AND
EAST CENTRAL MIDDLESEX COUNTIES...

AT 536 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BURLINGTON...OR OVER LEXINGTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...LYNN...SOMERVILLE...WALTHAM...MALDEN...
MEDFORD...REVERE...PEABODY...ARLINGTON...EVERETT...SALEM...
BILLERICA...WOBURN...CHELSEA...WATERTOWN...LEXINGTON...TEWKSBURY...
MELROSE AND SAUGUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4250 7085 4246 7089 4246 7094 4242 7091
      4242 7094 4241 7099 4237 7097 4234 7087
      4233 7089 4236 7096 4233 7093 4238 7101
      4233 7094 4232 7093 4233 7095 4231 7097
      4242 7137 4260 7130
TIME...MOT...LOC 2136Z 288DEG 20KT 4248 7121

FRANK
Special weather statement, Jul 23, 5:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SAT JUL 23 2016

MAZ005-007-014-015-232215-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
CENTRAL MIDDLESEX COUNTY MA-
543 PM EDT SAT JUL 23 2016

...STRONG THUNDERSTORM IN SOUTH CENTRAL ESSEX...NORTHWESTERN SUFFOLK
AND EAST CENTRAL MIDDLESEX COUNTIES...

AT 543 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINCHESTER...OR OVER LEXINGTON...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...LYNN...SOMERVILLE...WALTHAM...MALDEN...
MEDFORD...REVERE...PEABODY...ARLINGTON...EVERETT...SALEM...
BILLERICA...WOBURN...CHELSEA...WATERTOWN...LEXINGTON...MELROSE...
SAUGUS AND WAKEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4250 7086 4246 7089 4246 7094 4242 7091
      4242 7094 4241 7099 4237 7097 4234 7089
      4236 7096 4233 7093 4238 7101 4232 7093
      4232 7096 4231 7095 4232 7101 4243 7133
      4257 7125
TIME...MOT...LOC 2143Z 290DEG 17KT 4246 7119

FRANK
Special weather statement, Jul 23, 6:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
601 PM EDT SAT JUL 23 2016

MAZ013>016-232245-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
WESTERN NORFOLK MA-
601 PM EDT SAT JUL 23 2016

...STRONG THUNDERSTORM IN NORTHEASTERN NORFOLK...SOUTHWESTERN SUFFOLK
AND EAST CENTRAL MIDDLESEX COUNTIES...

AT 601 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEEDHAM...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...QUINCY...NEWTON...WALTHAM...BROOKLINE...WEYMOUTH...
BRAINTREE...RANDOLPH...NEEDHAM...NORWOOD...WELLESLEY...MILTON...
STOUGHTON...DEDHAM...HINGHAM...CANTON...WESTWOOD...WESTON...
HOLBROOK AND DOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

&&

LAT...LON 4229 7102 4227 7099 4227 7095 4226 7096
      4225 7096 4226 7092 4225 7093 4222 7091
      4216 7093 4212 7102 4227 7131 4231 7132
      4234 7126 4238 7127 4238 7126
TIME...MOT...LOC 2201Z 308DEG 13KT 4231 7122

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:15 PM EDTSpecial Marine WarningBOX90 min
Jul 22, 8:25 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk65 min
Jul 22, 8:31 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk59 min
Jul 22, 8:44 PM EDTSpecial Marine WarningBOX61 min
Jul 22, 8:44 PM EDTSevere Thunderstorm WarningBOXBristol46 min
Jul 22, 8:49 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth56 min
Jul 22, 8:53 PM EDTSpecial Marine WarningBOX52 min
Jul 22, 9:04 PM EDTSevere Thunderstorm WarningBOXPlymouth41 min
Jul 22, 9:27 PM EDTSpecial Weather StatementBOXBristol48 min
Jul 22, 9:40 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth35 min
Jul 22, 9:42 PM EDTSpecial Marine WarningBOX48 min
Jul 22, 10:05 PM EDTSevere Thunderstorm WarningBOXBarnstable40 min
Jul 22, 10:09 PM EDTSpecial Marine WarningBOX66 min
Jul 22, 10:15 PM EDTSpecial Marine WarningBOX60 min
Jul 22, 10:25 PM EDTSevere Thunderstorm WarningBOXBristol65 min
Jul 22, 10:40 PM EDTSpecial Marine WarningBOX65 min
Jul 22, 10:46 PM EDTSpecial Marine WarningBOX59 min
Jul 22, 11:06 PM EDTSevere Thunderstorm WarningBOXBristol54 min
Jul 22, 11:14 PM EDTSevere Thunderstorm WarningBOXBarnstable46 min
Jul 22, 11:37 PM EDTSpecial Marine WarningBOX83 min
Jul 22, 11:39 PM EDTSpecial Marine WarningBOX66 min
Jul 22, 11:55 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Dukes, Plymouth50 min
Jul 23, 12:46 AM EDTSevere Thunderstorm WarningBOXDukes, Nantucket44 min
Jul 23, 1:10 AM EDTSpecial Weather StatementBOXBristol50 min
Jul 23, 1:41 AM EDTSpecial Weather StatementBOXBarnstable, Dukes, Nantucket94 min
Jul 23, 5:36 PM EDTSpecial Weather StatementBOXSuffolk39 min
Jul 23, 5:43 PM EDTSpecial Weather StatementBOXSuffolk32 min
Jul 23, 5:46 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk44 min
Jul 23, 5:52 PM EDTSpecial Marine WarningBOX38 min
Jul 23, 6:22 PM EDTSpecial Marine WarningBOX38 min
Jul 23, 6:27 PM EDTSpecial Weather StatementBOXSuffolk48 min
Jul 23, 6:38 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester52 min
Jul 23, 6:46 PM EDTSpecial Marine WarningBOX119 min
Jul 23, 6:52 PM EDTSevere Thunderstorm WarningBOXFranklin38 min
Jul 23, 7:06 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk, Worcester54 min
Jul 23, 7:15 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester60 min
Jul 23, 7:29 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester31 min
Jul 23, 7:35 PM EDTSpecial Marine WarningBOX55 min
Jul 23, 7:46 PM EDTSpecial Marine WarningBOX59 min
Jul 23, 7:50 PM EDTSpecial Weather StatementBOXBristol40 min
Jul 23, 7:53 PM EDTSpecial Marine WarningBOX67 min
Jul 23, 7:54 PM EDTSpecial Weather StatementBOXBristol, Norfolk51 min
Jul 23, 7:57 PM EDTSpecial Weather StatementBOXBristol, Norfolk48 min
Jul 22, 8:18 PM EDTSpecial Weather StatementBOXProvidence42 min
Jul 22, 9:47 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Providence43 min
Jul 22, 10:27 PM EDTSevere Thunderstorm WarningBOXKent, Providence48 min
Jul 23, 12:12 AM EDTSpecial Weather StatementBOXKent, Newport48 min
Jul 22, 8:44 PM EDTSpecial Weather StatementBOX61 min
Jul 22, 9:06 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region39 min
Jul 22, 9:53 PM EDTSpecial Weather StatementBOX52 min
Jul 22, 9:57 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region48 min
Jul 23, 6:10 PM EDTSpecial Weather StatementBOX50 min

Nearby

Special Weather Statements in Massachusetts, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.